Translate page

Reply:

NOTE: You are posting the message as a 'Guest', you can not edit the message or delete it
Please Log in or Register to skip this step.
X

Topic History of:

Max. showing the last 6 posts - (Last post first)

  • jeff lipton
  • 's Avatar
1 year 9 months ago
Managing haematological toxicity

agree completely with Francisco
stopping and starting and switching drugs does not help
hematologic toxicity is rarely overcome with a drug switch
this man has poorly treated cml over a long period of time. Most of his hemopoiesis is clonal and will be shut down with any TKI. It will take years if at all, for normal clones to wake up.
go with a dose of drug that does not suppress his counts. He has good disease in that he has not gone acute after many years. Slowly over several years it may be possible to push the dose, but even with a higher dose, he may not show a molecular response
any sign of disease progression, transplant without hesitation


ORIGINAL CASE:
42 year old man was diagnosed as CML in 2002. He had been treated in another
center by imatinib 400 mg Daily until August 2009. Imatinib had been
decreased to 100 mg daily due to severe neutropenia and thrombocytopenia and
he was in good health until January 2015. There is no information about
BcrAbl levels at this period. He stopped imatinib on january 2015 and he
admitted to another center on may 2015 with relapse disease: Hb 9.9g/dl, WBC
208x109/l, platelet 506x 109/l. He admitted to our center on Juney 2015 with
chronic phase CML: Hb 9g/dl, WBC 110x109/l, platelet 630x109/l. Bcr Abl was
1.0077. Dasatinib 100 mg daily. However one month later platelet count was
found as 31x109/l. Dasatinib was stopped and restarted with 50 mg. Platelet
increased to 180x109/l, dasatinib re started with 50 mg. Platelet increased
until 280x109/l. Dasatinib was increased to 70 mg Daily but platelet dropped
to 15x109/l. Drug stopped. Mutation analysis did not show additional
chromosomal analysis and also T315I mutation. Nilotinib was prescribed but
again severe thrombocytopenia developed and drug was stopped. After bostinib
thrombocytopenia worsened. When TKI was stopped plataelets are within normal
limits. What is your recommendation for this patient.

  • Francisco Cervantes
  • 's Avatar
1 year 10 months ago
Managing haematological toxicity

This young patient has had chronic phase CML for 16 years. The disease has
responded well to the TKIs and the problem is the hematological toxicity to
these drugs (he has received four TKIs), mainly thrombocytopenia. Looking at
the details, while the patient was receiving low-dose dasatinib (50 mg/day)
he maintained normal platelet values. Taking into account that the disease
responded well, I would try this dose and would follow the platelet counts
and the molecular response. If the platelet counts are safe (let’s say, over
75.000/mm3) and the molecular valúes are adequate (at least MMR), I would
keep the patient on dasatinib 50 mg. If this strategy is not feasible, then
I would consider allogeneic transplantation, considering the patient’s young
age.

Best regards,

Francisco Cervantes



ORIGINAL CASE:
42 year old man was diagnosed as CML in 2002. He had been treated in another
center by imatinib 400 mg Daily until August 2009. Imatinib had been
decreased to 100 mg daily due to severe neutropenia and thrombocytopenia and
he was in good health until January 2015. There is no information about
BcrAbl levels at this period. He stopped imatinib on january 2015 and he
admitted to another center on may 2015 with relapse disease: Hb 9.9g/dl, WBC
208x109/l, platelet 506x 109/l. He admitted to our center on Juney 2015 with
chronic phase CML: Hb 9g/dl, WBC 110x109/l, platelet 630x109/l. Bcr Abl was
1.0077. Dasatinib 100 mg daily. However one month later platelet count was
found as 31x109/l. Dasatinib was stopped and restarted with 50 mg. Platelet
increased to 180x109/l, dasatinib re started with 50 mg. Platelet increased
until 280x109/l. Dasatinib was increased to 70 mg Daily but platelet dropped
to 15x109/l. Drug stopped. Mutation analysis did not show additional
chromosomal analysis and also T315I mutation. Nilotinib was prescribed but
again severe thrombocytopenia developed and drug was stopped. After bostinib
thrombocytopenia worsened. When TKI was stopped plataelets are within normal
limits. What is your recommendation for this patient.

  • Semra Paydas
  • 's Avatar
1 year 10 months ago
Managing haematological toxicity

42 year old man was diagnosed as CML in 2002. He had been treated in another
center by imatinib 400 mg Daily until August 2009. Imatinib had been
decreased to 100 mg daily due to severe neutropenia and thrombocytopenia and
he was in good health until January 2015. There is no information about
BcrAbl levels at this period. He stopped imatinib on january 2015 and he
admitted to another center on may 2015 with relapse disease: Hb 9.9g/dl, WBC
208x109/l, platelet 506x 109/l. He admitted to our center on Juney 2015 with
chronic phase CML: Hb 9g/dl, WBC 110x109/l, platelet 630x109/l. Bcr Abl was
1.0077. Dasatinib 100 mg daily. However one month later platelet count was
found as 31x109/l. Dasatinib was stopped and restarted with 50 mg. Platelet
increased to 180x109/l, dasatinib re started with 50 mg. Platelet increased
until 280x109/l. Dasatinib was increased to 70 mg Daily but platelet dropped
to 15x109/l. Drug stopped. Mutation analysis did not show additional
chromosomal analysis and also T315I mutation. Nilotinib was prescribed but
again severe thrombocytopenia developed and drug was stopped. After bostinib
thrombocytopenia worsened. When TKI was stopped plataelets are within normal
limits. What is your recommendation for this patient.